Alert archive / Georgia / Winter Storm Watches in 2016
Winter Storm Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 18, 2016, 8:28 PM EST for 8 counties in Georgia. It took effect at Jan 20, 2016, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2016, 8:28 PM EST (01:28 UTC)
- In effect from
- Jan 20, 2016, 4:00 AM EST
- Expired
- Jan 19, 2016, 5:11 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 159 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS42 KFFC 190128 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EST MON JAN 18 2016 GAZ005>009-015-016-190930- /O.NEW.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ /O.CON.KFFC.WC.Y.0001.160119T0600Z-160119T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 828 PM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... ...WINTER STORM WATCH IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE WIND CHILL ADVISORY. THE WINTER STORM WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM DALTON TO ELLIJAY TO CLEVELAND. * TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER STORM WATCH. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUST. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER STORM WATCH...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. NOW IS THE TIME TO PREPARE FOR THIS WINTER STORM. BE SURE TO BUY NON-PERISHABLE FOODS. MAKE CONTINGENCY PLANS IF YOU PLAN ON TRAVELING DURING THIS PERIOD. IF YOU CAN CHANGE YOUR TRAVEL PLANS...DO SO BEFORE THE EVENT STARTS. NOW IS THE TIME TO PLAN. DO NOT WAIT FOR THE WARNING! && $$ GAZ013-014-190930- /O.CON.KFFC.WC.Y.0001.160119T0600Z-160119T1500Z/ PICKENS-DAWSON- 828 PM EST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUST. * TIMING...1 AM TO 10 AM TUESDAY. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. * TEMPERATURES...8 DEGREES TO 13 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ GAZ004-190930- /O.NEW.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ WHITFIELD- 828 PM EST MON JAN 18 2016 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM DALTON TO ELLIJAY TO CLEVELAND. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. NOW IS THE TIME TO PREPARE FOR THIS WINTER STORM. BE SURE TO BUY NON-PERISHABLE FOODS. MAKE CONTINGENCY PLANS IF YOU PLAN ON TRAVELING DURING THIS PERIOD. IF YOU CAN CHANGE YOUR TRAVEL PLANS...DO SO BEFORE THE EVENT STARTS. NOW IS THE TIME TO PLAN. DO NOT WAIT FOR THE WARNING! && $$
1 follow-up statement
803 WWUS42 KFFC 191011 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 AM EST TUE JAN 19 2016 GAZ005>009-015-016-191815- /O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 511 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY...FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUSTS. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ004-191815- /O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ WHITFIELD- 511 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ013-014-191815- /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/ PICKENS-DAWSON- 511 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUST. * TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ001>003-011-012-191815- /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ DADE-WALKER-CATOOSA-CHATTOOGA-GORDON- INCLUDING THE CITY OF...CALHOUN 511 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 18, 7:40 PM EST, 48 minutes earlier.
Area forecast discussion, Jan 18, 7:40 PM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EST MON JAN 18 2016 ...UPDATED FOR 00Z AVIATION DISCUSSION... .PREV DISCUSSION... /ISSUED 237 PM EST MON JAN 18 2016/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES ACROSS THE STATE THIS AFTERNOON. THERE AREA SOME MID TO HIGH LEVEL CLOUDS TRYING TO MOVE IN FROM AL BUT THEY APPEAR TO NOT BE MAKING MUCH PROGRESS. HIGH PRESSURE IS BUILDING INTO THE AREA AND WILL CONTINUE TO BUILD IN THROUGH TUE AFTERNOON. A COOL DRY AIRMASS IS OVER THE AREA AND MORE REINFORCING COLDER AIR WILL MOVE IN OVER NIGHT. LOW TEMPS TONIGHT EXPECTED TO RANGE FROM 10 DEGREES IN THE NE GA MOUNTAINS TO 25 ACROSS CENTRAL GA. TEMPS ACROSS NORTH GA WILL ONLY GET UP TO NEAR FREEZING FOR HIGHS TUESDAY AND INTO THE MID 40S ACROSS CENTRAL GA. TEMPS WILL DIP BACK DOWN INTO THE TEENS AND 20S ACROSS THE AREA FOR WED MORNING LOW. WIND CHILLS ACROSS THE MOUNTAIN COUNTIES WILL DROP TO -5 TO +5 TONIGHT. THEREFORE WILL BE ISSUING A WIND CHILL ADVISORY FOR THE NORTHEAST MOUNTAIN COUNTIES FROM 2 AM TO 10 AM TUESDAY. 01 LONG TERM /WEDNESDAY THROUGH MONDAY/... LATEST MODEL RUNS ARE COMING INTO MORE AGREEMENT WITH THE WEDNESDAY SOLUTION. THE 12Z ECMWF HAS INCREASED IN MOISTURE WHILE THE GFS IS ABOUT THE SAME AS ITS PREVIOUS RUN. QPF AMOUNTS FOR WEDNESDAY HAVE THE GFS WITH SIGNIFICANTLY MORE PRECIP AND THIS IS ALSO PRODUCING QUITE A BIT MORE SNOWFALL WITH THE NAM/SREF/ECMWF/WPC MUCH LESS. GIVEN THE BIAS OF THE GFS...HAVE GONE WITH THE LESS MOIST ECMWF/NAM/SREF/WPC WITH 1/2 TO 1 INCH ACROSS THE MOUNTAIN COUNTIES. IF THIS TREND CONTINUES...A WINTER WEATHER ADVISORY MAY BE NEEDED FOR EXTREME NORTH GA...BUT GIVEN WE ARE MORE THAN 36 HOURS OUT AND THE MODELS CONTINUE TO CHANGE...WILL HOLD OFF ON AN ADVISORY. NO MAJOR CHANGES TO THE REST OF THE LONG TERM. 17 FIRE WEATHER... ALTHOUGH HUMIDITIES IN MANY AREAS ACROSS NORTH GA HAVE DROPPED BELOW 25 PERCENT THIS AFTERNOON...FUELS REMAIN ABOVE 10 PERCENT. HOWEVER FUELS MAY DRY ENOUGH FOR TUESDAY AFTERNOON WHERE WIDESPREAD HUMIDITIES OF 20 TO 25 PERCENT ARE EXPECTED ACROSS NORTH AND CENTRAL GA. FUELS WILL NEED TO BE MONITORED AND A FIRE DANGER STATEMENT MAY BE NEEDED FOR TUESDAY AFTERNOON. && .AVIATION... 00Z UPDATE... VFR CONDITIONS THROUGH THIS CYCLE EXPECTED. WINDS WILL AGAIN BE GUSTY TOMORROW AND OUT OF THE NORTH NORTHWEST. MAY SEE SOME HIGH CLOUDS START TO CREEP IN AT THE VERY END OF THE PERIOD BUT OVERALL LOOKS GOOD. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS. 30 && && .PRELIMINARY POINT TEMPS/POPS... ATHENS 19 40 25 46 / 0 0 10 40 ATLANTA 20 39 26 46 / 0 0 10 50 BLAIRSVILLE 12 32 20 40 / 0 0 20 60 CARTERSVILLE 17 36 24 43 / 0 0 10 50 COLUMBUS 22 46 29 52 / 0 0 0 20 GAINESVILLE 18 37 24 42 / 0 0 10 50 MACON 20 45 25 51 / 0 0 0 20 ROME 17 37 24 43 / 0 0 20 60 PEACHTREE CITY 18 40 24 47 / 0 0 5 40 VIDALIA 25 46 28 54 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...30 LONG TERM....NLISTEMAA AVIATION...30
Hazardous weather outlook, Jan 18, 8:28 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EST MON JAN 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 828 PM EST MON JAN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A WIND CHILL ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTH GEORGIA OVERNIGHT. WIND CHILLS COULD DIP AS LOW AS MINUS FIVE DEGREES...ESPECIALLY IN THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ACCUMULATING MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE ACROSS NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED NORTH OF A LINE FROM DALTON TO ELLIJAY TO CLEVELAND. A WINTRY MIX IS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST STATES. NORTHERN GEORGIA AND PORTIONS OF NORTH CENTRAL GEORGIA HAVE THE BEST CHANCES FOR ACCUMULATING WINTER PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 5:11 AM EST | Winter Weather Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 10 hr |
| Jan 19, 2:44 PM EST | Winter Storm Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 27 hr |
| Jan 19, 2:44 PM EST | Winter Weather Advisory | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more | 38 hr |
Nearby
Winter Storm Watches in Georgia, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.